MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 6MM

HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 6MM
Model Number 32G X 6MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
"patient called on (b)(6) 2023 and left a voicemail.The patient says in the voicemail: "i received.Droplet pen needles from my pharmacy; i got six boxes, but the ones i tried--obviously i think it's a bad batch because they're breaking off inside of my stomach.One of them, i was able to pull out; the other one, i can't find in there." specialist has attempted to reach out to the patient on (b)(6) 2023 at 2:40 pm but was unable to speak with her.Update: specialist attempted to contact patient on (b)(6) 2023 at 2:18 p.M.The call went to the patient's voicemail, where specialist left another message.Specialist called again on (b)(6) 2023 at 2:30 pm and left another voicemail.On (b)(6) 2023 at 3:57 pm, specialist was able to speak with the patient.Patient received 6 boxes of droplet pen needles 32g x 6mm from rite-aid in clarkston, mi with lot number: c59k5.Patient did not receive any counseling from the pharmacist regarding the droplet pen needles.Patient has been using pen needles for years, and she has never had any similar issues before.Patient is unsure of which brand of pen needles she has used before this most recent order of droplet pen needles.Patient claims that, on (b)(6) 2023, one of the droplet pen needles broke off inside her stomach.Patient did not notice the needle bending and did not describe any resistance from the needle during the injection.Patient claims that the needle broke off inside of her skin as the needle was initially penetrating her skin.Patient did not attempt to remove the needle.As of the time of the call, the pen needle was still inside of the patient's abdomen.The next day after the first needle broke off in her stomach, the patient attempted another injection.The pen needle also broke off inside of her stomach as the patient went to inject.The patient was able to remove the second pen needle with her fingers.The patient talked with her doctor on (b)(6) 2023.She saw (b)(6).According to the patient, (b)(6) did not attempt to remove the needle.Instead, the doctor claimed that the needle would "work its way out." as of the time of the call, the patient does not plan to seek additional medical care or guidance.The patient has not noticed any infections, redness, or other reactions as a result of the needle breaking off into her skin.The patient has not noticed any other adverse health effects, including lasting pain or lightheadedness.The patient claims that she has been able to complete all of her scheduled injections, and that she has been injecting with a different brand of needle after the two droplet needles broke off inside of her skin.Patient injects 5 times per day using the novalog flexpen and tresiba flextouch.Patient injects 65 units of tresiba insulin twice per day and 48-52 units of novalog insulin 3 timers per day.Patient is not injecting at an angle.Patient always injects into her stomach, but she is rotating injection sites.Patient pinches up some of her skin when injecting.We are replacing the needles, and we are expecting samples.".

Brand Name
DROPLET PEN NEEDLES 32G X 6MM
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key16699684
Report Number9613304-2023-00007
Device Sequence Number14857133
Product Code FMI
UDI-Device Identifier05907996093090
UDI-Public(01)05907996093090(17)270801(10)C59K5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number32G X 6MM
Device Catalogue Number8313
Device Lot NumberC59K5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale